Alert archive / Florida / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Feb 19, 2015, 2:34 PM EST. It took effect at Feb 19, 2015, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2015, 2:34 PM EST (19:34 UTC)
- In effect from
- Feb 19, 2015, 9:00 PM EST
- Expired
- Feb 20, 2015, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS42 KMLB 191934 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EST THU FEB 19 2015 FLZ047-054-059-064-147-201400- /O.NEW.KMLB.WC.Y.0003.150220T0200Z-150220T1400Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...PALM BAY...MELBOURNE...ROCKLEDGE... VERO BEACH SOUTH...VERO BEACH...GIFFORD...FORT PIERCE... LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH... PORT SALERNO...INDIANTOWN...TITUSVILLE...COCOA 234 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY. QUICKLY FALLING TEMPERATURES INTO THE 30S LATE THIS EVENING AND OVERNIGHT WILL COMBINE WITH A NORTHWEST WIND AROUND 10 MPH TO PRODUCE WIND CHILL VALUES BELOW FREEZING. THIS INCLUDES THE BARRIER ISLANDS. THE COLDEST WIND CHILL VALUES WILL BE IN THE MID TO UPPER 20S EARLY FRIDAY ON THE MAINLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KELLY
1 follow-up statement
486 WWUS42 KMLB 201358 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 858 AM EST FRI FEB 20 2015 FLZ047-054-059-064-147-201500- /O.EXP.KMLB.WC.Y.0003.000000T0000Z-150220T1400Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...PALM BAY...MELBOURNE...ROCKLEDGE... VERO BEACH SOUTH...VERO BEACH...GIFFORD...FORT PIERCE... LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH... PORT SALERNO...INDIANTOWN...TITUSVILLE...COCOA 858 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 10:45 AM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 19, 10:45 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST THU FEB 19 2015
.DISCUSSION...
...MUCH BELOW NORMAL TEMPS TODAY WITH A WIND CHILL...
...VERY HAZARDOUS BOATING CONDITIONS TODAY...
...CRITICAL FIRE WEATHER CONDITIONS WILL ALSO OCCUR TODAY...
THE COLDEST AIR OF THE SEASON IS POURING INTO CENTRAL FL WITH STRONG
AND GUSTY NW WINDS. THE LAKE WIND ADVISORY IS VERIFYING WELL WITH
GUSTS OF 30-35 MPH BEING REPORTED ACROSS MUCH OF THE AREA. DESPITE
FULL SUNSHINE...HIGH TEMPERATURES WILL BE A SOLID 20 DEGREES BELOW
NORMAL! TEMPERATURES WILL SLOWLY THROUGH 40S AND INTO THE LOWER TO
MID 50S FOR HIGHS...EXCEPT FOR PORTIONS OF LAKE AND VOLUSIA WHERE
HIGHS WILL ONLY REACH THE UPPER 40S.
WILL ALLOW THE WIND CHILL ADVISORY TO EXPIRE AT 11 AM AS MOST AREAS
HAVE RISEN ABOVE OUR LOCAL WIND CHILL THRESHOLD OF 35...WITH THE
EXCEPTION OF LEESBURG AND DAYTONA BUT THEY TOO WILL CLEAR THAT
THRESHOLD SHORTLY. OF COURSE GIVEN THE MUCH BELOW NORMAL TEMPS
AND WINDY CONDITIONS...THERE WILL BE A WIND CHILL COMPONENT ALL
DAY.
WINDS WILL SLACKEN TONIGHT...ALLOWING FOR A LITTLE BETTER RADIATIONAL
COMPONENT TO THE NOCTURNAL TEMP FALL...WHILE STILL MAINTAINING A NW
DRAINAGE TYPE WIND OF ABOUT 5-8 MPH. WITH AFTERNOON DEW PTS REACHING
THE TEENS AND POSSIBLY SINGLE DIGITS IN NORTHERN AREAS...THERE WILL
PLENTY OF ROOM FOR TEMPS TO PLUMMET OVERNIGHT. FREEZE WARNING FOR
MOST OF THE FA LOOKS GOOD. WILL CONSIDER UPGRADING LAKE AND VOLUSIA
COUNTIES TO A HARD FREEZE WARNING...DEFINED AS 2+ HOURS OF 27F OR
LOWER. ON THE OTHER HAND...BARRIER ISLAND COMMUNITIES FROM BREVARD
SOUTH TO MARTIN COUNTIES WILL LIKELY ESCAPE A FREEZE WITH FORECAST
LOWS IN THE MID 30S.
WHILE WCI'S (AND OF COURSE AIR TEMPS) DROP BELOW THRESHOLD OF 35F
TONIGHT...LOCAL WCI CRITERIA REQUIRES SUSTAINED SPEEDS OF 10 MPH FOR
AN ADVISORY ISSUANCE. SO WHILE NO ADVISORY IS FORTHCOMING ATTM...WCI'S
WILL NEVERTHELESS BE IMPACTING AND WARRANT MENTION IN PUBLIC PRODUCTS.
&&
.AVIATION...
VFR/SKC. WINDS FROM 310-320 SUSTAINED 15-20KT GUSTING TO AROUND
30KT.
&&
.MARINE...
HAVE ALLOWED THE GALE WARNING TO EXPIRE FOR THE OFFSHORE WATERS.
SOLID ADVISORY CONDITIONS ARE OCCURRING AND WILL CONTINUE THIS
AFTERNOON. WILL ASSESS WHETHER THE ADVISORY WILL BE ALLOWED TO
EXPIRE AT 4 PM FOR THE NEARSHORE.
&&
.FIRE WEATHER...
VERY LOW RH VALUES IN THE TEENS TO AROUND 20 PCT FOR ALL AREAS WITH
SUSTAINED WINDS 15-20MPH...GUSTING NEAR 30 MPH OR A LITTLE HIGHER.
THE RED FLAG WARNING IN EFFECT FROM BREVARD TO MARTIN HAS ALREADY
VERIFIED. RFW TECHNICALLY NOT NECESSARY OVER THE INTERIOR DUE TO
LOWER ERC VALUES (HIGHER SOIL MOISTURE). BUT IT REMAINS A VERY FIRE
SENSITIVE DAY EVERYWHERE WITH RAPID SPREAD OF ANY NEW OR ONGOING
FIRES.
&&
.CLIMATE...
HERE ARE THE RECORD COOL HIGH TEMPERATURES FOR TODAY (THU FEB 19TH):
RECORD.....FORECAST
DAYTONA BEACH INT'L..53 (1972) 49
ORLANDO INT'L........51 (1958) 52
MELBOURNE INT'L......52 (1958) 52
VERO BEACH MUNI......52 (1958) 53
HERE ARE THE RECORD LOW TEMPERATURES FOR TONIGHT (FRI FEB 20TH):
RECORD.....FORECAST
DAYTONA BEACH INT'L..29 (1958) 28
ORLANDO INT'L........33 (1958) 30
MELBOURNE INT'L......35 (1958) 31
VERO BEACH MUNI......35 (1958) 32
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 49 28 51 42 / 0 0 0 10
MCO 52 30 56 43 / 0 0 0 0
MLB 52 31 57 49 / 0 0 0 10
VRB 53 32 59 50 / 0 0 0 20
LEE 49 28 54 41 / 0 0 0 0
SFB 50 29 54 43 / 0 0 0 0
ORL 51 32 55 44 / 0 0 0 0
FPR 54 31 61 50 / 0 0 0 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-
NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN
LAKE COUNTY-ST. LUCIE.
FREEZE WARNING FROM 1 AM TO 9 AM EST FRIDAY FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN
BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE
COUNTY-ST. LUCIE.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SEMINOLE-
SOUTHERN BREVARD COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM EST EARLY THIS MORNING
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE
TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM/AVIATION...KELLY
LONG TERM/IMPACT WX....MOSESHazardous weather outlook, Feb 19, 10:02 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1002 AM EST THU FEB 19 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1002 AM EST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE COLD IMPACT... A COMBINATION OF BREEZY NORTHWEST WINDS AND CHILLY TEMPERATURES REMAINING IN THE 40S MOST OF THE DAY WILL KEEP WIND CHILLS IN THE UPPER 30S AND 40S ACROSS MUCH OF EAST CENTRAL FLORIDA THROUGH THIS AFTERNOON AND EVENING. THE COLDEST AIR OF THE SEASON WILL OVERSPREAD EAST CENTRAL FLORIDA TONIGHT AS ARCTIC HIGH PRESSURE BUILDS ACROSS THE CENTRAL AND EASTERN UNITED STATES. WIDESPREAD LOW TEMPERATURES IN THE UPPER 20S AND LOWER 30S ARE EXPECTED OVERNIGHT. A FEW SHELTERED LOCATIONS ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES MAY DROP INTO THE MID 20S. A STEADY NORTHWEST WIND AROUND 5 TO 10 MPH WILL MAKE THE AIR FEEL COLDER...WITH MINIMUM WIND CHILL INDICES IN THE LOWER 20S ACROSS MOST AREAS. TAKE MEASURES TO PROTECT YOURSELF AND YOUR PROPERTY FROM THE COLD. ALWAYS USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ANY COMBUSTIBLE MATERIAL SUCH AS PILLOWS...BLANKETS...AND CURTAINS. BRING COLD SENSITIVE PLANTS AND PETS INSIDE TONIGHT...AND COVER THOSE PLANTS THAT CAN'T BE MOVED INDOORS. IF YOU WILL BE OUTDOORS TONIGHT OR EARLY FRIDAY MORNING...BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER. .WIND AND SEA IMPACT... NORTHWEST WINDS OF 20 TO 30 KNOTS WILL SLOWLY DIMINISH THROUGH THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO GALE FORCE WILL REMAIN POSSIBLE BEYOND 20 NM INTO THE EARLY AFTERNOON HOURS. SEAS WILL CONTINUE AROUND 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE AND IN THE GULF STREAM THROUGH THIS EVENING. WINDS AND SEAS WILL REMAIN HAZARDOUS FOR OPERATORS OF SMALL CRAFT INTO THIS WEEKEND. .HIGH WIND IMPACT... NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 25 MPH WITH GUSTS TO BETWEEN 30 AND 35 MPH AT TIMES TODAY. THIS WILL MAKE FOR DANGEROUS CONDITIONS FOR INLAND BOATERS ON AREA LAKES AND THE INTRACOASTAL WATERWAY. .FIRE WEATHER IMPACT... THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES IN THE TEENS AND LOWER 20S AND SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...WILL RAISE THE FIRE DANGER TODAY...ESPECIALLY THIS AFTERNOON THROUGH SUNSET. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COLD TEMPERATURES WILL LINGER INTO THE DAY ON FRIDAY...WITH A SLOW WARMUP EXPECTED THEREAFTER. THE FIRE WEATHER SENSITIVITY WILL REMAIN ENHANCED FRIDAY AFTERNOON. HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:32 PM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 20 hr |
| Feb 18, 9:56 PM EST | Gale Warning | MLB | 12 hr | |
| Feb 18, 9:56 PM EST | Small Craft Advisory | MLB | 33 hr | |
| Feb 19, 2:36 AM EST | Red Flag Warning | MLB | Seminole | 15 hr |
| Feb 19, 2:41 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 30 hr |
| Feb 19, 1:55 PM EST | Hard Freeze Warning | MLB | Lake, Volusia | 19 hr |
Nearby
Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.